Jump to content

Remembered Today:

CEF Casualty


Terry
 Share

Recommended Posts

Having just received a trio plus paperwork to 11395 A.Cpl.Joseph Price, 4th Battalion, I was puzzled by a medical term used to describe something which had happened to him at 2nd Ypres. I will leave that until the last and point out other injuries:

- 18 May, 1915 Festubert (shrapnel wound scrotum- ouch!)

- 10 March,1916 (GSW right heel)

- 17 April,1916 (operated on for hemorrhoids)

The entry for Ypres: DAH Cause: Heavy shell fire-active service conditions; shortness of breath with moderate exercise; he states that ever since the 2nd battle of Ypres he has noticed shortness of breath and slight nervousness.

Do any of the Pals know what "DAH" stands for? The initials are noted on several pages. Is being exposed to gas a possibility?

Obviously the man continued to soldier on, and received two "real" wounds. Finally, in 1918 he transferred to the pay corps!

Link to comment
Share on other sites

Thanks fellows - it looks like you are more or less in agreement on a heart condition. I guess I would have been "distressed and hysterical" after going through 2nd Ypres myself! This man obviously stayed on, and was wounded less than a month later at Festubert, so obviously he was doing his duty.

Link to comment
Share on other sites

disturbed action of the heart

I second Langley; would present very similar, but possibly more severely, to Mr Blair's current problem. However, no catheter ablation or pacemakers then, so Joe would suffer from an irregular heartbeat / 'heart murmur' and resultant shortness of breath for the rest of his days. Stress probably a strong contributary or causative factor.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...